question-icon

Suggest treatment for epilepsy in a child

default
Posted on Wed, 7 Sep 2016
Question: My Baby 4years and 11 months.... last day in sleep he started vomiting and after he looks like sleeping while vomiting. we took him to hospital emergency and after reaching hospital after sometime he became normal.... The doctor in the hospital told this is because of the vomiting he felt tires and slept....
doctor
Answered by Dr. Sudhir Kumar (59 minutes later)
Brief Answer:
Suggestive of epilepsy.

Detailed Answer:
Hi,

Thank you for posting your query.

I am Dr Sudhir Kumar, Neurologist and would try my best to help you.

I have noted the clinical details and EEG report. These are suggestive of epilepsy. Child should be started on anti epileptic drugs such as oxcarbazepine (oxetol).

Best wishes,

Dr Sudhir Kumar MD DM
Consultant Neurologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar (15 minutes later)
Dear Doctor,

This EEG was taken on 7th December 2015 and we consulted Dr. Ashalatha Radhakrishnan,Associate Professor,Sree XXXXXXX Tirunal Institute for Medical Sciences and Technology (SCTIMST) XXXXXXX As per her advice we started to give him dicorate er 250(tab) daily night. we visited her this XXXXXXX 2016 and she checked and told that the child is alright, but advised us to continue giving Dicorate ER 250.

Now my question is Yesterday night he has taken his dinner and Dicorate tablet at around 10 PM and slept at around 10.45PM. By 11.45PM he started vomiting in the bed and his stomach was too big. after vomiting he was unable to talk and seems like sleeping. we took him immediately to near by hospital and they did all the primary test and said he is normal. The doctor told that he is in half sleep due to Dicorate tablet. They gave a syrup (Dompy) for vomiting and did one hour observation. he came back home slept perfectly. last two days he is telling that there is small pain in his left side of the head

Dear Doctor still we are confused whether it is symptom of fits
doctor
Answered by Dr. Sudhir Kumar (39 minutes later)
Brief Answer:
This episode is most likely a fit.

Detailed Answer:
Thank you for getting back.

I have noted the additional information. The current episode is suggestive of seizure (fit), as there was drowsiness after the vomiting.

The symptom is unlikely to be due to Dicorate ER, as he has been taking the tablet for a long time.

Please consult Dr Ashalatha, regarding the need to increase the dose of Dicorate ER.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX XXXXXXX
Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar
My BLOG: http://bestneurodoctor.blogspot.in


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 6116 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for epilepsy in a child

Brief Answer: Suggestive of epilepsy. Detailed Answer: Hi, Thank you for posting your query. I am Dr Sudhir Kumar, Neurologist and would try my best to help you. I have noted the clinical details and EEG report. These are suggestive of epilepsy. Child should be started on anti epileptic drugs such as oxcarbazepine (oxetol). Best wishes, Dr Sudhir Kumar MD DM Consultant Neurologist